Journal Browser Advanced Search Help
Journal Browser Advanced search HELP
Korean J Asthma Allergy Clin Immunol. 2011 Sep;31(3):184-191. Korean. Original Article.
Rew SY , Koh YI , Shin HY , Park SH , Ryu SH , Kim HN , Kim MS , Chun SW .
Division of Allergy, Asthma and Clinical Immunology, Department of Internal Medicine, Chonnam National University Medical School, Gwangju, Korea. yikoh@chonnam.ac.kr
Department of Biomedical Science, Chonnam National University Medical School, Gwangju, Korea.
Department of Pharmacy, Chonnam National University Hospital, Gwangju, Korea.
Abstract

BACKGROUND: Since introduction of regional pharmacovigilance centers in Korea, the number of domestic adverse drug reactions (ADRs) reported is rapidly increasing. However, there have been only a few reports on reporting and clinical features of ADRs in Korea. This study was designed to investigate the reporting and clinical features of ADRs reported from a single university hospital. METHODS: We included the patients with ADRs reported from a regional pharmacovigilance center of Chonnam National University Hospital between June 2009 and December 2009. ADRs were identified by both voluntary and automated computerized surveillance systems. Additional information was retrospectively collected from electronic medical records and then reporting and clinical features of ADRs were analyzed. RESULTS: Six hundred eighty four ADRs were reported in 446 patients based on both Naranjo's scale and WHO-UMC criteria. Voluntary reporting consisted of 61.0% of ADRs. Most of ADRs (85.5%) were reported by doctors. Females consisted of 60.4% of patients. The most common clinical manifestations of ADRs were skin symptoms (47.7%), followed by neuropsychiatric (15.5%) and gastrointestinal symptoms (11.5%). The most common offending drugs were anti-infective drugs (30.0%), followed by non-steroidal anti-inflammatory drug (18.1%) and central nervous system agent (12.0%). CONCLUSION: Doctors can easily report ADRs in our computerized surveillance system. Although it is well known that skin is frequently involved in ADRs and anti-infective drugs and non-steroidal anti-inflammatory drugs induce ADRs, neuropsychiatric symptoms and central nervous system agents should be considered as common manifestations and causative drugs of ADRs, respectively.

Copyright © 2019. Korean Association of Medical Journal Editors.